A 27-year-old male asked:
Disclaimer

can atenolol cause you to gain weight or make it difficult to lose weight?

1 doctor answer
Dr. Erskine James
22 years experience Cardiology
Yes: Older beta blockers like atenolol can cause weight gain. In the studies, there was about 2-4 lb weight gain on atenolol. Some of the newer ones, like Carvedilol or bisoprolol are less likely to cause weight gain.
Answered on May 16, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old member asked:
Dr. Alvin Mathew
17 years experience Internal Medicine
Unlikely: If the dose is equivalent, it's not the change in the medication that's causing the weight gain, especially since you have been with this drug class f ... Read More
3
3 thanks
A 54-year-old female asked:
Dr. Rebecca Gliksman
37 years experience Internal Medicine
Atenelol/weight: http://www.rxlist.com/atenolol-side-effects-drug-center.htm Not usually unless you are getting edema ( feet swelling ) F/u/ w/ doc.
1
1 thank
A 28-year-old female asked:
Dr. Mary Callahan
28 years experience Cardiology
PVC's: You could try magnesium for the PVC's or increasing your water intake and exercise to try and decrease the PVC's. Any of the beta blockers can cause ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month